MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-02
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire.The reported break and stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined that the reported break and stretched coils appears to be related to operational circumstances of the procedure.In this case, based on the limited information provided by the account, it is likely that manipulation of the guide wire during the advancement and/or the procedure, the guide wire¿s coils became stretched against the anatomy and or other devices.Further manipulation of the guide wire likely resulted in the coil break, subsequent coil damages.The noted bends on the core likely occurred during packing for return analysis.The noted teflon coating damage likely occurred during retraction through the torque device and or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the left lower extremities.A h-t supra core 35 guide wire was noted to unravel at the joint during use.The wire was not separated completely only at the coils and stretched.The device was removed.There was no adverse patient effect and no clinically significant delay.No additional information was provided.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12085209
Report Number2024168-2021-05531
Device Sequence Number3348173
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number1030361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR